Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalization of the Shimizu-Leutbecher and Jørgensen inequalities to Möbius transformations in $ {\bf R}\sp N$

Author: Sa’ar Hersonsky
Journal: Proc. Amer. Math. Soc. 121 (1994), 209-215
MSC: Primary 30F40
MathSciNet review: 1182701
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a generalization of the Shimizu-Leutbecher inequality and a partial generalization of the Jorgensen inequality to Möbius transformations in $ {{\mathbf{R}}^N}$ using the Clifford algebra and the Vahlen group.

References [Enhancements On Off] (What's this?)

  • [Ah1] L. Ahlfors, Möbius transformations and Clifford numbers, Differential Geometry and Complex Analysis--in memory of H. E. Rauch (I. Chavel and H. Farkas, eds.), Springer-Verlag, New York, 1985. MR 780036 (86g:20065)
  • [Ah2] -, On the fixed points of Möbius transformations in $ {{\mathbf{R}}^N}$, Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985).
  • [Bea] A. F. Beardon, The geometry of discrete groups, Springer-Verlag, New York, 1983. MR 698777 (85d:22026)
  • [Fri-Her] S. Friedland and S. Hersonsky, Jorgensen inequality for discrete groups in normed algebras, Duke Math. J. 69 (1993), 593-614. MR 1208812 (94c:46100)
  • [Her] S. Hersonsky, Volume estimates for discrete groups of Iso$ ^ + ({H^n})$ having parabolic elements, Michigan Math. J. (to appear).
  • [J] T. Jorgensen, On discrete groups of Möbius transformations, Amer. J. Math. 98 (1976), 736-739. MR 0427627 (55:658)
  • [Mar] G. Martin, On discrete Möbius groups in all dimensions, Acta. Math. 163 (1989), 253-289. MR 1032075 (91g:30049)
  • [S] H. Shimizu, On discontinuous groups operating on the product of half spaces, Ann. of Math. (2) 77 (1963), 33-71. MR 0145106 (26:2641)
  • [Leu] A. Leutbecher, Uber spitzen diskontinuierlicher von lineargebrchener transformations, Math. Zeit. 100 (1967), 183-200. MR 0214763 (35:5612)
  • [Va] K. Vahlen, Uber Bewegungen und complex Zahlen, Math. Ann. 55 (1902), 585-593. MR 1511164
  • [Wad] M. Wada, Conjugacy invariants of Möbius transformations, Complex Variables Theory Appl. 15 (1990), 125-133. MR 1058518 (92a:30048)
  • [Wat] P. Waterman, Möbius transformations in several dimensions, preprint. MR 1239454 (95h:30056)
  • [Wie] N. J. Wielenberg, Discrete Möbius groups, Amer. J. Math. 99 (1977), 861-867. MR 0477035 (57:16579)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F40

Retrieve articles in all journals with MSC: 30F40

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society